Back to Authors

Gnanapandithan, Karthik

0000-0003-0463-5225

Mayo Clinic

Department of Internal Medicine, Mayo Clinic, Jacksonville, Florida, USA Gnanapandithan.Karthik@mayo.edu.

Citations 4

Percutaneous caecostomy in the management of malignant large bowel obstruction

BMJ Case Reports | September 29, 2025 | Volume: 18 | Issue: 9 | Pages: e265986

10.1136/bcr-2025-265986 | PMID 41022416

Delayed migration of cystogastrostomy plastic stents managed conservatively

BMJ Case Reports | January 7, 2025 | Volume: 18 | Issue: 1 | Pages: e264301

10.1136/bcr-2024-264301 | PMID 39773960

Distribution and inflammatory potential of hepatitis C virus genotypes in the United States, 2011–2020

JGH Open | November 4, 2024 | Volume: 8 | Issue: 11 | Pages: No page available

10.1002/jgh3.70049 | PMID 39502163

Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes

Clinics and Practice | February 8, 2021 | Volume: 11 | Issue: 1 | Pages: 101-105

10.3390/clinpract11010015 | PMID 33562182

There are several classes of medications that can cause prolongation of the corrected QT (QTc) interval and potentially Torsades de Pointes (TdP). Most of these medications are commonly used in the emergency department, and interaction between these medications increases the risk of this iatrogenic complication. We describe a patient on methadone therapy who developed TdP after she received metoclopramide and metronidazole. Interaction between different classes of medications can increase the risk of QTc prolongation and TdP. Awareness of this condition and its risk factors need continuous reinforcement among all hospital personnel to reduce the risk of this life-threatening complication.